| Catalog Number |
1410MSK |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2025) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through normal density tissue, the inner needle allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle was allegedly removed by excessive force.The procedure was completed using another device.There was no reported patient injury.
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through normal density tissue, the inner needle allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle was allegedly pulled out from the breast by force.A coaxial needle was used and the procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one mission disposable core biopsy instrument for evaluation.During visual evaluation, the device appeared to have residue throughout and device was returned in primed configuration.No bends were noted on the device and no other visual anomalies were noted to the device.Further, functional testing was not performed due to the nature of the complaint.Therefore, the investigation is unconfirmed for reported needle bent as no bent was noted to the needle.And the investigation is inconclusive for the reported difficult to remove issue as the use of condition cannot be replicated in the laboratory and no other anomalies could be identified.A definitive root cause for the alleged needle bent and difficult to remove issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 07/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.